Help!! how long does the withdraw last?
11 Sep 2010
Please go to:
11 Sep 2010
I’m not sure if I can be too much help, but when I decided to stop lexapro I weaned myself off slowly taking quarters and skipping days. It took me at least a month to stop feeling the electrical shocks. Some times if they where bad I would brake of just a little piece and it would take care of the problem. Slow and steady is the best way. Just listen to your body.
14 Sep 2010
From what I have read, the withdrawal period depends on many factors, such as other possible drug interactions, level of base anxiety/depression to start, and each individual's personal metabolation of the drug itself. I can only attest to my personal experience with Lexapro and it's not a pretty one. Four months ago I was prescribed 10mg for something called "globus sensation" by a gastroenterologist who thought that my acid reflux symptoms might subside by using this drug. Within a month, my symptoms were completely resolved and I thought this Lexapro was the best thing to ever hit the market. I have never had any bouts of depression or anxiety and now that the GI symptoms had ceased, I asked my primary care doctor about getting off of the medication.
He gave me a very vague answer about "weaning" off of it, but ultimately ended with, "no matter how you go about it, you're going to feel horrible for a while." I took this to heart and then decided about three weeks ago, that it was time. I was on 20mgs at this point, so I began by cutting the pills in half for about two weeks and then took the remaining pills every other day. The last dose was last Wednesday and I felt fine until Friday afternoon. I began by getting a severe headache, like migraine type symptoms. I took Advil, which would normally do the trick for me. An hour later, I felt nauseas, trembly, and completely "out of it." I could not concentrate, and felt that if I were to stand up or move too quickly, I would surely pass out. Before I made the connection of the Lexapro, I honestly thought my blood sugar was low. It's exactly what I felt like. I felt like I just needed to eat something and it would go away. Well, I ate and ate and nothing eased the symptoms. By Friday night, I felt unsafe to drive and seriously thought I was getting the worst bout of flu ever. Saturday was very much the same story, dizziness, fatigue, nausea, weakness, trembling, and over all just feeling like someone else trapped in a body that wasn't mine. By Sunday I was vomitting with a fever so I decided to look up Lexapro to see if these symptoms were similar to what anyone else had experienced. I am so glad to know that I wasn't going crazy or making these things up in my head! The things I am experiencing seem to be right in line with what hundreds of other people have dealt with. It doesn't make me feel physically better, but at least I was able to rule out other concerns. It's Tuesday now and I have had fleeting thoughts of just renewing my prescription just to make the pain go away, but I feel that whatever "detox" symptoms that I must go through will be completely worth ridding my body of this drug completely. I wish that my doctor would have warned me about the side effects of this withdrawal before writing the script for it. I would have NEVER NEVER NEVER considered this treatment had I have known how bad this would be to get off of it. Good luck to my fellow sufferers, hope you feel better soon!
1 Oct 2010
I agree with ciaobella, the withdrawl does linger. I would also wean off the medication for several weeks to a month taking a smaller and small dose. I noticed for myself that even after cutting the pill from 10mg to 7.5mg I had headaches and just the feeling that my brain could not keep up with my thoughts or that my eyes were taking extra long to register with my brain. After I took 2.5mg for 10 days I stopped taking it and the withdrawal was tough.. Continual headache with just discomfort, from joint pain to groggy-ness. It took atleast a week for me to have a 'normal' feeling day. All in all it took me about 2 months to get completely off of a 10mg dose of Lexapro. But everyone is different, and you are the only one who knows what your body is telling you. And you may find that I need lexapro not because you are "addicted" but because your body cannot produce the right chemicals, or you may find that you are past the original problem that led to that solution. Good luck either way, and take your time.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
If I take vicodin a weekafter completley offof sbxn will it bring the withdraw fx back from the sbxn
i was prescibd suboxone for Heroin withdrawls 5 months ago i was put on 8mg of suboxone and weend down in five moths to nothing and needed clonidine ...
1 answer • 7 Sep 2009
... realized that alot of the sideaffects I have are not from lamictal but from lexapro. I also realize that lexapro has had me thinking that other ...
3 answers • 4 Oct 2010
... first three days, after a tritration reduction. Is veritgo, or brain fuzzyness expected. I have taken 3 weeks to reduce from 20 mg to 0mg.
7 answers • 22 Jun 2012
Anxiety - I am currently being taken off of Celexa after taking it for at least 3 years and am being put on Lexapro. I have a really hard time with ...
4 answers • 18 Sep 2012